| Model Number |
MCP493G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what tissue was being approximated or sutured when it broke? what was used to complete the procedure? a new suture of the same type was opened to complete the procedures.The subcutaneous tissue is what was being sutured.There are broken sutures available to be sent back.The following information was requested, but unavailable: a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 ¿g/m.Events reported via: 2210968-2022-01649 and 2210968-2022-01650.
Event or Problem Description
It was reported that a patient underwent a skin closure procedure on (b)(6) 2021 and suture was used.During the procedure, while suturing the skin the suture broke.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/8/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that three empty opened foils, three needle-suture pieces and three suture pieces of product code mcp493g were received for evaluation, the swage and attachment area was noted to be as expected, the suture pieces were observed with body fluids and marks on the surface and the ends were cut appears to be by use of the surgical instrument.The product code mcp493g contains absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 g/m events reported via: 2210968-2022-01648, 2210968-2022-01649 and 2210968-2022-01650.